Kansas, 2023Damaging Winds in Kansas, August 5 to 6, 2023
August 5 to 6, 2023 · NWS ICT · 40 events in 11 counties and zones
A complex of severe thunderstorms moved through much of Central and South Central Kansas during evening hours of 5 August 2023. There were numerous reports of winds in excess of 60 mph with some of the highest winds reported of 74 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of severe thunderstorms moved through much of Central and South Central Kansas during evening hours of 5 August 2023. There were numerous reports of winds in excess of 60 mph with some of the highest winds reported of 74 mph. There were also numerous reports of trees down, power poles down, power outages and even a fire ignited by down power lines in the City of Wichita.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 5, 5:43 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 5, 5:43 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
643 PM CDT Sat Aug 5 2023
...Updated for Aviation...
.SYNOPSIS...
Issued at 320 PM CDT Sat Aug 5 2023
BOTTOM LINE UP FRONT:
Severe thunderstorms are expected tonight across the area with the
highest chances across portions of south-central Kansas. Main
concern will be damaging wind gusts around 65-75+ mph. General
timing for storms across the area will be from 9PM tonight to 4AM
early Sunday morning.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 320 PM CDT Sat Aug 5 2023
This morning's severe MCS definitely put a wrench into the forecast
for this afternoon and tonight. The atmosphere across much of
southern Kansas is extremely worked over, and strong subsidence is
present across much of the area behind lingering and persistent
shower and thunderstorm activity across northern Oklahoma. Needless
to say, big changes will need to take place to realize this
evening's severe weather potential. With shower and thunderstorm
activity looking to remain in place across northern Oklahoma through
the afternoon, would hedge on the side of a significant severe MCS
plowing across the entirety of southern Kansas becoming increasingly
less likely. However, several factors of this forecast still need to
be worked out.
The biggest question is exactly how much the atmosphere will
recover by this evening/tonight. While confidence in guidance is low
at this time, it would suggest the axis of highest elevated
instability will be somewhere across southwest Kansas into far south-
central Kansas and north-central Oklahoma extending into east-
central Oklahoma. The mid-level thermal gradient and PWAT axis will
generally be overlapped across the same areas, so the general
thinking is that an MCS will roll off the high plains and
potentially move into portions of south-central Kansas but mainly
stay southwest of the Wichita metro (still cannot rule out severe
weather in Wichita tonight, but the highest confidence is southwest
of the metro). Main hazards will generally be 65-75+ mph wind gusts,
and this activity may impact areas that received significant wind
damage from this morning's activity.
Meanwhile, a potent mid/upper shortwave trough will skate across the
northern plains, and a fairly potent mid/upper jet will likely
support another MCS across the northern half of Kansas tonight as
well. Though with slightly less instability, mostly strong to
marginally severe storms are anticipated with this activity with 55-
65 mph winds being the primarily concern.
After 09Z late tonight, while lingering showers may continue across
the area, robust convection should be south and east of the forecast
area. Much cooler air will be primary headline for Sunday and Monday
with afternoon highs across the area are only expected to be in the
mid to upper 80s. Northwesterly flow aloft will be quite persist
Sunday and Monday as well, and a couple of shortwave impulses within
this flow may be enough to trigger widely scattered showers and
storms across portions of western and southern Kansas both late
Sunday and late Monday nights. Strong to severe storms are not
expected with this activity.
.LONG TERM...(Wednesday through Saturday)
Issued at 320 PM CDT Sat Aug 5 2023
A slow warming trend will commence on Tuesday with afternoon
temperatures slowly trending closer to normal for this time of year
(generally in the low to mid 90s). Northwest flow aloft appears to
stay quite persistent through much of the weekend. With embedded
shortwave troughs expected to pass over the central plains this
week, periodic chances for isolated to widely scattered showers and
storms will remain in the forecast through next weekend. Tuesday
night may be area's next best chances for strong to severe storms,
but details still need to be ironed out over the coming days. Stay
tuned!
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 632 PM CDT Sat Aug 5 2023
Main concern through the TAF period will be chance for severe
storms across central and south central KS and perhaps some
more disorganized leftover storms across southeast KS. Storm
arrivals should be between the 03-06z timeframe, and should depart
majority of the area by 12z. Went ahead and inserted TEMPO groups
at all sites except for KCNU, based on best available guidance.
Severe winds of 65-75+ will be possible, will amend TEMPO winds as
confidence increases for the higher caliber winds. Brief impacts
to cigs and vis can be expected inside storms. Expect VFR
conditions and northerly winds to prevail after sunrise tomorrow
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 69 88 65 86 / 70 20 20 10
Hutchinson 68 88 63 86 / 70 10 10 10
Newton 68 87 64 86 / 60 10 10 0
ElDorado 69 88 65 85 / 60 20 10 10
Winfield-KWLD 69 89 65 85 / 70 20 30 10
Russell 64 85 61 85 / 70 0 10 10
Great Bend 64 85 61 83 / 70 10 20 10
Salina 68 88 63 87 / 50 10 10 0
McPherson 67 87 63 85 / 60 10 10 0
Coffeyville 71 92 65 87 / 60 30 20 10
Chanute 71 91 65 86 / 50 30 10 0
Iola 70 89 64 85 / 40 30 10 0
Parsons-KPPF 70 92 65 87 / 60 30 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...KMB
Hazardous weather outlook, Aug 5, 8:14 PM CST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
914 PM CDT Sat Aug 5 2023
KSZ032-033-047>053-067>072-082-083-091>096-098>100-070215-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
914 PM CDT Sat Aug 5 2023
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
Another round of severe storms will be possible tonight. Damaging
winds of 60 to 75 mph, quarter sized hail, and heavy rain will be
the primary threats. Portions of central and south central Kansas
have the greatest chance at seeing severe storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Lingering isolated showers and storms are possible early Sunday
morning.
Periodic chances for showers and storms are in the forecast from
late Sunday night through Friday. Strong to severe storms are
possible Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 5, 8:28 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
928 PM CDT Sat Aug 5 2023
KSZ032-060300-
Russell KS-
928 PM CDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of northern Russell
County through 1000 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Natoma, or 15 miles north of Russell, moving east
at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lucas, Luray, Paradise, Waldo, Wilson Lake and Wilson State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.
&&
LAT...LON 3913 9904 3913 9849 3892 9848 3892 9904
TIME...MOT...LOC 0228Z 266DEG 41KT 3910 9891
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 5, 8:52 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Wichita KS
952 PM CDT Sat Aug 5 2023
KSZ032-033-048-060315-
Ellsworth KS-Russell KS-Lincoln KS-
952 PM CDT Sat Aug 5 2023
...Strong thunderstorms will impact portions of Lincoln, northwestern
Ellsworth and southeastern Russell Counties through 1015 PM CDT...
At 952 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hunter to 7 miles southwest of Dorrance.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wilson, Lincoln, Lucas, Sylvan Grove, Dorrance, Ash Grove, Wilson
State Park and Wilson Lake.
This includes Interstate 70 between Mile Markers 198 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.
&&
LAT...LON 3922 9805 3870 9829 3870 9869 3922 9846
TIME...MOT...LOC 0252Z 260DEG 34KT 3922 9841 3875 9864
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 5, 8:56 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Wichita KS
956 PM CDT Sat Aug 5 2023
KSZ047-060315-
Barton KS-
956 PM CDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of northern Barton
County through 1015 PM CDT...
At 955 PM CDT, Doppler radar was tracking a strong thunderstorm just
north of Otis, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hoisington, Albert, Olmitz, Galatia, Susank, Cheyenne Bottoms and
Odin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.
&&
LAT...LON 3869 9857 3841 9855 3843 9903 3869 9903
TIME...MOT...LOC 0255Z 269DEG 30KT 3860 9900
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DARMOFALThunderstorm Wind, Sedgwick
- When
- August 5, 9:00 PM CST to 9:01 PM CST
- Where
- Sedgwick County, 1.49 mi SSW of Eastborough
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.680, -97.260
Reports of tree branches down. No indication of size or health of the tree.
Thunderstorm Wind, Barton
- When
- August 5, 9:17 PM CST to 9:18 PM CST
- Where
- Barton County, Great Bend Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.350, -98.850
Great Bend AWOS measured gust.
Thunderstorm Wind, Barton
- When
- August 5, 9:21 PM CST to 9:22 PM CST
- Where
- Barton County, 0.54 mi W of Hoisington
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -98.780
Thunderstorm Wind, Barton
- When
- August 5, 9:27 PM CST to 9:28 PM CST
- Where
- Barton County, 0.88 mi NE of Ellinwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -98.570
Reported a gust range of 55 to 60 mph.
Thunderstorm Wind, Rice
- When
- August 5, 9:40 PM CST to 9:41 PM CST
- Where
- Rice County, 4.96 mi NNW of Silica
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -98.470
Trained spotter reported an estimated 60 mph thunderstorm wind gust.
Thunderstorm Wind, Rice
- When
- August 5, 9:48 PM CST to 9:49 PM CST
- Where
- Rice County, 0.69 mi S of Sterling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.210, -98.200
Trained spotter reported a measured thunderstorm wind gust of 65 mph.
Thunderstorm Wind, Reno
- When
- August 5, 9:56 PM CST to 9:57 PM CST
- Where
- Reno County, 0.54 mi W of Nickerson
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.150, -98.090
Trained spotter also reported trees coming down.
Thunderstorm Wind, Reno
- When
- August 5, 10:05 PM CST to 10:06 PM CST
- Where
- Reno County, 5.55 mi N of Hutchinson
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.150, -97.910
Down tree reported with lights flickering.
Thunderstorm Wind, Reno
- When
- August 5, 10:06 PM CST to 10:07 PM CST
- Where
- Reno County, 4.34 mi WSW of South Hutchinson
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -97.990
Measured wind gust of 52kts.
Thunderstorm Wind, Reno
- When
- August 5, 10:06 PM CST to 10:07 PM CST
- Where
- Reno County, 3.62 mi NNW of (Hut)hutchinson Muni
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.120, -97.890
Measured from personal weather station.
Thunderstorm Wind, Reno
- When
- August 5, 10:13 PM CST to 10:14 PM CST
- Where
- Reno County, 0.54 mi E of Hutchinson
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.070, -97.910
Measured ASOS gust of 64kts.
Thunderstorm Wind, Reno
- When
- August 5, 10:15 PM CST to 10:16 PM CST
- Where
- Reno County, 0.88 mi NE of Hutchinson
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.080, -97.910
Power outages with some large tree damage. No hail noted with the very heavy rain or wind.
Thunderstorm Wind, McPherson
- When
- August 5, 10:15 PM CST to 10:16 PM CST
- Where
- McPherson County, 0.88 mi NW of Mc Pherson Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.360, -97.690
Measured AWOS gust of 55kts.
Thunderstorm Wind, McPherson
- When
- August 5, 10:15 PM CST to 10:16 PM CST
- Where
- McPherson County, Mc Pherson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.370, -97.670
Tree limbs, 4-5 inches in diameter, down which caused roof damage to nearby homes.
Thunderstorm Wind, McPherson
- When
- August 5, 10:16 PM CST to 10:17 PM CST
- Where
- McPherson County, 1.08 mi E of Mc Pherson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.370, -97.650
Estimated 60-70 mph gust.
Thunderstorm Wind, McPherson
- When
- August 5, 10:18 PM CST to 10:19 PM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 38.370, -97.660
NWS Employee reported a measured 70kt gust.
Thunderstorm Wind, McPherson
- When
- August 5, 10:23 PM CST to 10:24 PM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 38.370, -97.660
Several locations without power at this time. Large tree (unknown type) damage in the city.
Thunderstorm Wind, Sedgwick
- When
- August 5, 10:25 PM CST to 10:26 PM CST
- Where
- Sedgwick County, 0.55 mi E of Mt Hope
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.870, -97.660
Estimated wind gust of 65 mph from a trained spotter.
Thunderstorm Wind, Sedgwick
- When
- August 5, 10:25 PM CST to 10:26 PM CST
- Where
- Sedgwick County, 0.55 mi E of Mt Hope
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.870, -97.660
Trained spotter wind report.
Thunderstorm Wind, Harvey
- When
- August 5, 10:26 PM CST to 10:27 PM CST
- Where
- Harvey County, 0.54 mi E of Halstead
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.000, -97.510
Tree trunk nearly snapped. Health of tree unknown and of unknown size. Delayed report, time estimated by radar.
Thunderstorm Wind, Harvey
- When
- August 5, 10:28 PM CST to 10:29 PM CST
- Where
- Harvey County, 0.69 mi N of Hesston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.140, -97.430
Delayed report, time estimated by radar. Uprooted tree in Hesston.
Thunderstorm Wind, Sedgwick
- When
- August 5, 10:31 PM CST to 10:32 PM CST
- Where
- Sedgwick County, 0.69 mi S of Andale
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.790, -97.630
Measured wind gust from personal weather station.
Thunderstorm Wind, Marion
- When
- August 5, 10:37 PM CST to 10:38 PM CST
- Where
- Marion County, Goessel
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 38.250, -97.350
Thunderstorm Wind, Harvey
- When
- August 5, 10:39 PM CST to 10:40 PM CST
- Where
- Harvey County, 1.09 mi E of Sedgwick
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.920, -97.410
Measured wind gust of 61kts.
Thunderstorm Wind, Harvey
- When
- August 5, 10:41 PM CST to 10:42 PM CST
- Where
- Harvey County, 0.88 mi SE of Newton
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 38.040, -97.340
Measured wind gust of 61kts.
Thunderstorm Wind, Sedgwick
- When
- August 5, 10:45 PM CST to 10:46 PM CST
- Where
- Sedgwick County, 3.5 mi S of Maize
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.720, -97.460
Reports of a 12 inch diameter tree down due to thunderstorm wind.
Thunderstorm Wind, Harvey
- When
- August 5, 10:50 PM CST to 10:51 PM CST
- Where
- Harvey County, 2.29 mi ESE of Annelly
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 37.960, -97.160
Home weather station report.
Thunderstorm Wind, Sedgwick
- When
- August 5, 10:51 PM CST to 10:52 PM CST
- Where
- Sedgwick County, (Aao) Jabara Arpt
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 37.750, -97.220
Measured wind gust from Jabara Airport.
Thunderstorm Wind, Harvey
- When
- August 5, 10:51 PM CST to 10:52 PM CST
- Where
- Harvey County, 1.63 mi E of North Newton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.070, -97.320
Vehicle accident near US-50 interchange due to storm.
Thunderstorm Wind, Harvey
- When
- August 5, 10:55 PM CST to 10:56 PM CST
- Where
- Harvey County, 5.76 mi NNE of Newton Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.130, -97.250
Vehicle accident on US-50 and Rock Road.
Thunderstorm Wind, Butler
- When
- August 5, 10:58 PM CST to 10:59 PM CST
- Where
- Butler County, 0.69 mi S of Potwin
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.940, -97.020
Measured wind gust of 61kts.
Thunderstorm Wind, Butler
- When
- August 5, 10:58 PM CST to 10:59 PM CST
- Where
- Butler County, 0.69 mi S of Potwin
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.940, -97.020
Thunderstorm Wind, Sedgwick
- When
- August 5, 11:02 PM CST to 11:03 PM CST
- Where
- Sedgwick County, 0.88 mi SW of Wichita
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.690, -97.340
Power poled blown down with powerline. Power poles on fire.
Thunderstorm Wind, Marion
- When
- August 5, 11:02 PM CST to 11:03 PM CST
- Where
- Marion County, 0.88 mi NW of Burns
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.090, -96.890
Thunderstorm Wind, Butler
- When
- August 5, 11:15 PM CST to 11:16 PM CST
- Where
- Butler County, 0.55 mi W of El Dorado
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 37.820, -96.880
Measured wind gust of 63 kts.
Thunderstorm Wind, Chase
- When
- August 5, 11:21 PM CST to 11:22 PM CST
- Where
- Chase County, 4.94 mi E of Matfield Green
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.160, -96.480
Measured wind gust of 55kts.
Thunderstorm Wind, Butler
- When
- August 5, 11:27 PM CST to 11:28 PM CST
- Where
- Butler County, 1.29 mi ENE of El Dorado
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.830, -96.850
Damaged power pole, down power lines, power outages in the city. Trees, of unknown size, down on the west side of the city.
Thunderstorm Wind, Greenwood
- When
- August 5, 11:29 PM CST to 11:30 PM CST
- Where
- Greenwood County, 0.55 mi E of Eureka Arpt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.850, -96.290
AWOS measured gust of 63kts.
Thunderstorm Wind, Greenwood
- When
- August 5, 11:31 PM CST to 11:32 PM CST
- Where
- Greenwood County, 0.55 mi E of Eureka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.820, -96.290
Law enforcement reports an estimated thunderstorm wind gust.
Thunderstorm Wind, Neosho
- When
- August 6, 12:16 AM CST to 12:17 AM CST
- Where
- Neosho County, 0.88 mi SE of Chanute
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.670, -95.460
Chanute airport reported a measured thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, August 5, 20231 death · 3 injured · 61 kt wind · 5 events
- Flood in Alaska, August 5 to 6, 2023$7.0 million · 1 event
- Wildfire in Idaho, August 5 to 31, 2023$5.0 million · 1 event
- Hail and Damaging Winds in Kansas, August 5, 2023$2.2 million · 1.25 in hail · 10 events
- Tornadoes and Flash Flooding in Iowa, August 5, 2023$1.7 million · EF0 · 12 events
- Wildfire in Colorado, August 5 to 31, 2023$1.0 million · 1 event
- Wildfire in Texas, August 5 to 10, 2023$500,000 · 1 event
- Hail and Damaging Winds in Alabama, August 5, 2023$72,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Kansas, August 5, 20231 injured · $67,000 · 2 in hail · 19 events
- Damaging Winds in Tennessee, August 5, 2023$108,000 · 65 kt wind · 13 events
- Flood and Damaging Winds in Kansas, August 5, 2023$53,000 · 61 kt wind · 23 events
- Tornadoes and Damaging Winds in Iowa, August 5, 2023$50,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1132829, 1133293, 1133292, 1133294, 1132827, 1132828, 1133286, 1133288, 1133287, 1133289, 1133290, 1133291, 1133308, 1133310, 1133306, 1133307, 1133309, 1132831, 1132835, 1133302, 1133301, 1132833, 1133312, 1133304, 1133303, 1132832, 1133305, 1132834, 1133299, 1133300, 1133295, 1133298, 1132830, 1133311, 1133297, 1133315, 1133296, 1133313, 1133314, 1132524.